Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 27, 2021, 5:27 AM CDT for 4 counties in Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 5:27 AM CDT (10:27 UTC)
- Expired
- May 27, 2021, 6:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
Counties Chariton County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WWUS83 KEAX 271027
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
527 AM CDT Thu May 27 2021
MOZ007-015>017-023>025-032-033-039-271115-
Putnam MO-Grundy MO-Macon MO-Adair MO-Saline MO-Chariton MO-
Livingston MO-Randolph MO-Linn MO-Sullivan MO-
527 AM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...NORTHERN RANDOLPH...
WESTERN ADAIR...LINN...SOUTHEASTERN GRUNDY...SOUTHEASTERN PUTNAM...
SULLIVAN...NORTH CENTRAL SALINE...MACON AND EASTERN LIVINGSTON
COUNTIES UNTIL 615 AM CDT...
At 527 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Galt to near Brunswick.
Movement was northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Macon, Brookfield, Marceline, Milan, Salisbury, Brunswick, Bevier,
Green City, Keytesville, Bucklin, Meadville, Novinger, Laclede,
Callao, Cairo, Linneus, Greencastle, Wheeling, Browning and Galt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3929 9309 3938 9314 3938 9311 3941 9312
3944 9318 4010 9357 4046 9285 3953 9230
TIME...MOT...LOC 1027Z 242DEG 36KT 4006 9347 3939 9307
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 27, 3:29 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 27, 3:29 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 329 AM CDT Thu May 27 2021 .Discussion... Issued at 328 AM CDT THU MAY 27 2021 Key Points: -Unclear severe weather potential later today with fair amount of clouds expected throughout the day. -Much cooler conditions are expected to develop tonight and continue into the holiday weekend. Detailed discussion... Areas of storms have congealed into disorganized complex across central into Eastern Kansas. As storms work into western Missouri, a strong storm or two is possible with strong low level jet keeping atmosphere quasi-coupled with surface layer. As such, could see gusty winds with storms with minimal cin. 0-6 km Bulk shear is ~35 knots, with CAPE values of near 1500 J/kg gradually diminishing farther east across eastern Missouri. CAM models are hinting rapid destabilization within warm sector this morning behind initial line of convection, but am wondering if this will be able to occur as projected with extensive cloud cover. Forecast area will be located in warm sector ahead of a cold front sweeping southeast through the afternoon hours. Have generally broadbrushed pops throughout the day, but tried to focus greatest pops immediately ahead and along the cold front moving through the area. With the cloud debris through the day, have sided with slightly cooler guidance values to the north, with warmer conditions bottled up to the south. While severe weather risk remains a large question mark for later today, heavy rain threat still appears to be reasonable with precipitable water values near 1.5 inches. Much cooler conditions expected behind the cold front, and with strong cold air advection, have winds gusting tonight into Friday. Front half of the Memorial Day weekend looks unseasonably cool with 850 hpa temperatures falling to near zero Friday evening. This will keep highs in the 50s to perhaps a few lower 60s on Friday. Temperatures moderate some through the weekend, but remain unseasonably cool. Isentropic lift increases Sunday afternoon into Sunday night, but will be fighting a fair amount of low level dry air minimizing the chances of measuring precipitation. More significant precipitation is expected by Memorial Day into the middle of next week as a series of waves move through the central US in broad upper level trough. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1155 PM CDT WED MAY 26 2021 Storms across Kansas and Nebraska will progress eastwards overnight. These storms should converge into a line and move into far northeast Kansas and western Missouri between 9-12Z. A period of moderate to heavy rain will reduce visibility and strong westerly to northwesterly winds are possible as this line of storms moves through the terminals. Low VFR to MVFR cigs will accompany this line. Behind this line, showers may linger through mid to late morning. A second round of storms is possible by 21Z but location for the afternoon storms will be dependent on how the early morning storms play out. This will determine if and what terminals could be impacted in the later round of storms. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...PietrychaP
Hazardous weather outlook, May 27, 3:43 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 343 AM CDT Thu May 27 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 343 AM CDT Thu May 27 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Early morning storms are expected to move through the area producing gusty winds and brief heavy rain. Additional storms are possible this afternoon. Some of these storms may be strong to severe producing wind gusts to 65 mph, large hail, locally heavy rainfall and perhaps a tornado. The severe threat is expected to quickly diminish towards sunset. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Much cooler conditions are expected Friday night into the weekend. Temperatures may fall into the upper 30s Friday night near the Iowa Missouri border leading to areas of patchy frost. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 27, 3:15 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
315 AM CDT Thu May 27 2021
KSZ025-102-MOZ012-020-270900-
Doniphan KS-Atchison KS-Buchanan MO-Andrew MO-
315 AM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONIPHAN...
NORTHEASTERN ATCHISON...CENTRAL BUCHANAN AND SOUTHERN ANDREW COUNTIES
UNTIL 400 AM CDT...
At 315 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rushville, or 7 miles south of Wathena, moving northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Country Club Villa, Country
Club, Amazonia, Rushville, Doniphan, De Kalb, Cosby, St. Joseph
Airport and Helena.
This includes the following highways...
Interstate 29 between mile markers 43 and 64.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 4001 9494 4001 9474 3991 9461 3955 9492
3962 9515
TIME...MOT...LOC 0815Z 208DEG 28KT 3966 9498
LeightonSpecial weather statement, May 27, 3:51 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
351 AM CDT Thu May 27 2021
MOZ013-020>022-028>030-270930-
Platte MO-Buchanan MO-Ray MO-Clinton MO-De Kalb MO-Caldwell MO-
Clay MO-
351 AM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUCHANAN...CLAY...
CLINTON...NORTHWESTERN RAY...SOUTHWESTERN CALDWELL...NORTHEASTERN
PLATTE AND SOUTHWESTERN DEKALB COUNTIES UNTIL 430 AM CDT...
At 350 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dearborn to near Liberty. Movement was
northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Liberty, Excelsior Springs, Smithville, Kearney, Lawson, Plattsburg,
Lathrop, Gower, Stewartsville, Trimble, Edgerton, Dearborn, Camden
Point, Holt, Crystal Lakes, Missouri City, Excelsior Estates, Woods
Heights, Easton and Rayville.
This includes the following highways...
Interstate 35 in Missouri between mile markers 19 and 48.
Interstate 29 between mile markers 26 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northwestern and west central Missouri.
LAT...LON 3980 9463 3968 9424 3941 9394 3923 9426
3924 9429 3922 9432 3947 9482
TIME...MOT...LOC 0850Z 220DEG 24KT 3950 9476 3929 9437
LeightonSpecial weather statement, May 27, 4:26 AM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 426 AM CDT Thu May 27 2021 MOZ014-022-023-030-031-038-039-271015- Ray MO-Carroll MO-Saline MO-Lafayette MO-Daviess MO-Livingston MO- Caldwell MO- 426 AM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS... NORTHEASTERN RAY...CARROLL...CALDWELL...NORTHWESTERN SALINE...EASTERN LAFAYETTE AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 515 AM CDT... At 425 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Kingston to near Corder. Movement was northeast at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Higginsville, Carrollton, Braymer, Waverly, Norborne, Polo, Hardin, Corder, Alma, Breckenridge, Kingston, Utica, Malta Bend, Blackburn, Cowgill, Wakenda, Bogard, Tina, Ludlow and Dover. This includes Interstate 70 in Missouri between mile markers 53 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3995 9373 3926 9321 3896 9366 3961 9412 TIME...MOT...LOC 0925Z 219DEG 30KT 3963 9406 3906 9363 Leighton
Local storm report, May 27, 4:31 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST 2 WSW CAMERON 39.73N 94.28W
05/27/2021 M48 MPH CLINTON MO AWOS
&&
JLSpecial weather statement, May 27, 4:50 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
450 AM CDT Thu May 27 2021
MOZ044-045-054-271030-
Johnson MO-Pettis MO-Henry MO-
450 AM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY...SOUTHWESTERN
PETTIS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 530 AM CDT...
At 450 AM CDT, Doppler radar was tracking a strong thunderstorm near
Urich, or 9 miles northwest of Clinton, moving east at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clinton, Windsor, Leeton, Green Ridge, Calhoun, Chilhowee,
Blairstown, Post Oak, Hartwell, La Due and Truman Lake.
LAT...LON 3825 9392 3855 9400 3876 9340 3851 9330
3851 9351 3836 9352
TIME...MOT...LOC 0950Z 258DEG 34KT 3846 9390
LeightonSpecial weather statement, May 27, 5:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
527 AM CDT Thu May 27 2021
MOZ007-015>017-023>025-032-033-039-271115-
Putnam MO-Grundy MO-Macon MO-Adair MO-Saline MO-Chariton MO-
Livingston MO-Randolph MO-Linn MO-Sullivan MO-
527 AM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...NORTHERN RANDOLPH...
WESTERN ADAIR...LINN...SOUTHEASTERN GRUNDY...SOUTHEASTERN PUTNAM...
SULLIVAN...NORTH CENTRAL SALINE...MACON AND EASTERN LIVINGSTON
COUNTIES UNTIL 615 AM CDT...
At 527 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Galt to near Brunswick.
Movement was northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Macon, Brookfield, Marceline, Milan, Salisbury, Brunswick, Bevier,
Green City, Keytesville, Bucklin, Meadville, Novinger, Laclede,
Callao, Cairo, Linneus, Greencastle, Wheeling, Browning and Galt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3929 9309 3938 9314 3938 9311 3941 9312
3944 9318 4010 9357 4046 9285 3953 9230
TIME...MOT...LOC 1027Z 242DEG 36KT 4006 9347 3939 9307
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Carroll | 32 hr |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Cooper, Saline | 55 hr |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| May 27, 3:15 AM CDT | Special Weather Statement | EAX | Andrew | 45 min |
| May 27, 3:51 AM CDT | Special Weather Statement | EAX | Clay, Clinton | 39 min |
| May 27, 4:05 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 40 min |
| May 27, 4:26 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll | 49 min |
| May 27, 4:50 AM CDT | Special Weather Statement | EAX | Henry | 40 min |
| May 27, 5:37 AM CDT | Special Weather Statement | EAX | Pettis | 38 min |
| May 27, 6:22 AM CDT | River Flood Warning | EAX | Clay, Ray | 27 hr |
| May 27, 6:28 AM CDT | Special Weather Statement | EAX | Platte | 32 min |
| May 27, 6:51 AM CDT | Special Weather Statement | EAX | Jackson | 39 min |
| May 27, 7:51 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 71 min |
| May 27, 8:31 AM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis | 31 min |
| May 27, 9:02 AM CDT | Flash Flood Warning | EAX | Bates, Cass | 3 hr |
| May 27, 9:02 AM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 3 hr |
| May 27, 9:35 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 56 hr |
| May 27, 10:50 AM CDT | Flash Flood Watch | EAX | Bates, Cass, Henry, Johnson, Pettis | 8 hr |
| May 27, 11:23 AM CDT | River Flood Warning | EAX | Bates | 4 days |
| May 27, 11:46 AM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 9 hr |
| May 27, 11:46 AM CDT | Areal Flood Warning | EAX | Bates, Cass | 9 hr |
| May 27, 12:25 PM CDT | River Flood Warning | EAX | Howard | 8 hr |
| May 27, 12:25 PM CDT | River Flood Warning | EAX | Cooper | 19 hr |
| May 27, 4:50 PM CDT | Special Weather Statement | EAX | Clay | 40 min |
| May 27, 4:51 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| May 27, 5:05 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 25 min |
| May 27, 5:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 35 min |
| May 27, 5:55 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 3 hr |
| May 27, 5:58 PM CDT | Flash Flood Warning | EAX | Clay, Ray | 3 hr |
| May 27, 6:11 PM CDT | Special Weather Statement | EAX | Clay | 34 min |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 7 hr |
| May 27, 2:50 AM CDT | Special Weather Statement | EAX | Leavenworth, Wyandotte | 40 min |
| May 27, 6:19 AM CDT | Special Weather Statement | EAX | Johnson, Miami | 41 min |
| May 27, 9:49 AM CDT | River Flood Warning | EAX | Miami | 3 days |
| May 27, 9:57 AM CDT | River Flood Warning | EAX | Linn | 4 days |
| May 27, 4:08 PM CDT | Special Weather Statement | EAX | Wyandotte | 37 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 31 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.